Alert archive / North Carolina / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this areal flood warning at May 14, 2012, 10:37 PM EDT for Brunswick County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 10:37 PM EDT (02:37 UTC)
- Expired
- May 15, 2012, 1:11 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 44 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
458
WGUS42 KILM 150237
FLWILM
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1037 PM EDT MON MAY 14 2012
NCC019-150530-
/O.NEW.KILM.FA.W.0002.120515T0237Z-120515T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRUNSWICK NC-
1037 PM EDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* FLOOD WARNING FOR...
SOUTHEASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 130 AM EDT
* AT 1035 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF TORRENTIAL RAINFALL OVER BALD HEAD ISLAND. RADAR
HAS ESTIMATED OVER FOUR INCHES OF RAINFALL IN THE PAST 2 HOURS...AND
THIS IS CREATING WIDESPREAD FLOODING OF ROADWAYS...URBAN...AND RURAL
AREAS. AS THIS CLUSTER OF THUNDERSTORMS DRIFTS VERY SLOWLY
EAST...ANOTHER ONE TO TWO INCHES OF RAIN IS EXPECTED WHICH WILL ONLY
INCREASE FLOODING PROBLEMS ACROSS THE AREA.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
FLOODING IS EXPECTED TO BECOME A PROBLEM IN THE WARNED AREA...
ESPECIALLY AT POOR DRAINAGE LOCATIONS ALONG DRAINAGE DITCHES...SMALL
CREEKS...AND LOW SPOTS ALONG ROADWAYS AND FIELDS. FLOODING MAY
PERSIST WELL AFTER THE RAINFALL COMES TO AND END. PEOPLE IN OR NEAR
LOCATIONS SUSECPTIBLE TO FLOODING SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL CAN CAUSE FLOODING...ESPECIALLY IN FLOOD PRONE
LOCATIONS. FLOODING MAY BECOME PRONOUNCED IN LOCATIONS SUCH AS LOW
LYING AREAS NEAR STREAMS AND CREEKS...DRAINAGE DITCHES...RETENTION
PONDS...AND LOW SPOTS ALONG ROADWAYS. KEEP A SAFE DISTANCE FROM THE
FLOODED BANKS OF STREAMS...CREEKS AND DITCHES. KEEP CHILDREN AWAY
FROM FLOODED DRAINAGE DITCHES. DO NOT DRIVE THROUGH FLOODED AREAS...
YOUR VEHICLE MAY STALL LEAVING YOU STRANDED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER DEPTH WILL BE HARD TO DETERMINE ALONG
ROADS...AND THE LOCATION OF THE ADJACENT DRAINAGE DITCHES WILL BE
DIFFICULT TO IDENTIFY. AVOID FLOODED AREAS OR ROADS THAT HAVE BEEN
CLOSED. KEEP A SAFE DISTANCE FROM THE FLOODED BANKS OF STREAMS...
CREEKS AND DITCHES. IF FLOODING IS OBSERVED...TURN AROUND...DONT
DROWN.
&&
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.
LAT...LON 3386 7795 3383 7796 3385 7801 3386 7802
3392 7799 3392 7794
$$
WEISS2 follow-up statements
322
WGUS82 KILM 150328
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1128 PM EDT MON MAY 14 2012
NCC019-150530-
/O.CON.KILM.FA.W.0002.000000T0000Z-120515T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRUNSWICK NC-
1128 PM EDT MON MAY 14 2012
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHEASTERN BRUNSWICK COUNTY...
AT 1124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
FOUR TO FIVE INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA IN THE
PAST THREE HOURS. ALTHOUGH THE HEAVIEST RAIN HAS MOVED OUT OF THE
AREA...ALLOWING FOR SOME FLOODING TO RECEDE...MORE SHOWERS AND
THUNDERSTORMS MAY AGAIN IMPACT ALREADY FLOODED NEIGHBORHOODS...WHICH
WILL ONCE AGAIN ENHANCE FLOODING CONCERNS.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
FLOODING IS EXPECTED TO BECOME A PROBLEM IN THE WARNED AREA...
ESPECIALLY AT POOR DRAINAGE LOCATIONS ALONG DRAINAGE DITCHES...SMALL
CREEKS...AND LOW SPOTS ALONG ROADWAYS AND FIELDS. FLOODING MAY
PERSIST WELL AFTER THE RAINFALL COMES TO AND END. PEOPLE IN OR NEAR
LOCATIONS SUSECPTIBLE TO FLOODING SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER DEPTH WILL BE HARD TO DETERMINE ALONG
ROADS...AND THE LOCATION OF THE ADJACENT DRAINAGE DITCHES WILL BE
DIFFICULT TO IDENTIFY. AVOID FLOODED AREAS OR ROADS THAT HAVE BEEN
CLOSED. KEEP A SAFE DISTANCE FROM THE FLOODED BANKS OF STREAMS...
CREEKS AND DITCHES. IF FLOODING IS OBSERVED...TURN AROUND...DONT
DROWN.
&&
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.
LAT...LON 3386 7795 3383 7796 3385 7801 3386 7802
3392 7799 3392 7794
$$
WEISS729
WGUS82 KILM 150511
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
111 AM EDT TUE MAY 15 2012
NCC019-150521-
/O.CAN.KILM.FA.W.0002.000000T0000Z-120515T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRUNSWICK NC-
111 AM EDT TUE MAY 15 2012
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN BRUNSWICK
COUNTY...
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.
LAT...LON 3386 7795 3383 7796 3385 7801 3386 7802
3392 7799 3392 7794
$$
WEISSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this areal flood warning went out at May 14, 9:47 PM EDT, 50 minutes earlier.
Area forecast discussion, May 14, 9:47 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 947 PM EDT MON MAY 14 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE WEEK...AS A LOW PRESSURE SYSTEM ACROSS THE GULF COAST STATES MOVES SLOWLY NORTHEAST ACROSS THE REGION. A COLD FRONT WILL PUSH OFFSHORE BY THURSDAY WITH DRIER CONDITIONS EXPECTED INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 10 PM MONDAY...ONE AREA OF SHOWERS AND THUNDERSTORM WAS EXITING THE CAPE FEAR COAST LATE THIS EVE. OTHER SHOWERS HAD DEVELOPED ACROSS PORTIONS OF THE PEE DEE. THERE WERE ALSO CLUSTERS OF THUNDERSTORMS AND SHOWERS TO OUR W AHEAD OF A SLOW MOVING FRONT JUST TO THE E OF THE APPALACHIANS. THEREFORE...SOME CONVECTION CAN NOT BE RULED OUT...EVEN AFTER MIDNIGHT AS THE ECHOES MOVE TO THE E. THE RISK FOR SEVERE WEATHER SHOULD BE VERY SMALL WITH THE AIRMASS LARGELY WORKED OVER AND INSTABILITY JUST ABOUT ALL TAPPED OUT. HOWEVER...THE RISK FOR AN ISOLATED HAIL REPORT IS NON-ZERO. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...HIGHLY AMPLIFIED MID TO UPPER LEVEL TROUGH REACHING DOWN FROM THE GREAT LAKES TO THE GULF OF MEXICO WILL TRACK SLOWLY EAST THROUGH THE PERIOD AS SURFACE LOW REMAINS OVER THE CAROLINAS JUST TO OUR WEST. THIS WILL MAINTAIN A DEEP S-SW FLOW OF WARM MOIST AIR INTO THE AREA UNTIL IT EVENTUALLY MOVES TO THE COAST PUSHING A COLD FRONT THROUGH THE CAROLINAS WED NIGHT INTO EARLY THURSDAY. SHORTWAVE ENERGY ROTATING AROUND THIS TROUGH WILL TRACK ACROSS THE CAROLINAS KEEPING UNSETTLED WEATHER THROUGH THE PERIOD. PLENTY OF CIRRUS CLOUDS WILL STREAM IN FROM CONVECTION UPSTREAM WHILE OTHER CLOUD DEVELOPMENT WILL COMBINE TO KEEP CLOUDS IN THE FORECAST THROUGHOUT. NAM/GFS SHOWING A LULL IN PCP AND POSSIBLY A BRIGHTENING OF SKIES TUES AFTN IN A BIT OF SUBSIDENCE ON BACK END OF ONE SHORTWAVE BEFORE ANOTHER COMES THROUGH LATER IN THE DAY. THERE WILL BE PERIODS OF SHOWERS ASSOCIATED MAINLY WITH PERTURBATIONS SWINGING THROUGH BUT THE BEST UPPER LEVEL SUPPORT WILL COME ON WED AND SHOULD SEE WIDER COVERAGE OF SHWRS/TSTMS THROUGH WED AFTN INTO THE EVENING IN MOIST UNSTABLE AIR AHEAD OF COLD FRONT AS IT TRACKS THROUGH THE AREA. THE COLD FRONT SHOULD CLEAR THE COAST BY DAYBREAK THURS WITH DRIER AIR FINALLY MAKING ITS WAY IN AFTER THE SHORT TERM PERIOD. TEMPS WILL BE VERY SIMILAR TUE AND WED...WITH HIGHS 80-83 BOTH DAYS AND MINIMUMS IN THE LOW/MID 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 3 PM MONDAY...MINIMAL CHANGES TO THE EXTENDED THIS AFTERNOON WITH AN ACTIVE RADAR. MEDIUM RANGE MODELS HAVE TRENDED TOWARD MORE OF A MORE PROGRESSIVE SOLUTION ESPECIALLY EARLY ON. HYBRID SYSTEM SEEN IN EARLIER CYCLES APPEARS LESS LIKELY NOW...ALTHOUGH IT CANT BE COMPLETELY RULED OUT. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY BELOW CLIMATOLOGY. POPS MAY ENTER THE FORECAST ONCE AGAIN AT THE END OF THE PERIOD BUT TOO FAR OUT IN TIME TO INCLUDE AT THIS TIME. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 00Z...PERIODS OF MVFR THROUGH THE OVERNIGHT HOURS...WITH POTENTIAL HEAVY DOWNPOURS CREATING MVFR/IFR TONIGHT...POTENTIAL FOG DURING THE EARLY MORNING HOURS...AND SHRA/TSRA AGAIN TOMORROW. OTHERWISE EXPECT VFR. UNSETTLED WEATHER ON TAP FOR THE EARLY OVERNIGHT HOURS AS CURRENT RADAR IMAGERY CONTINUES TO SHOW SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE COAST. ADDITIONAL SCATTERED SHRA/TSRA ACTIVITY LOCATED UPSTREAM IS EXPECTED TO PROGRESS TOWARDS OUR AREA WITHIN THE NEXT FEW HOURS. VARIABILITY OF CLOUD LAYERS WILL CONTINUE...RANGING FROM MVFR TO VFR. ANY ADDITIONAL THUNDERSTORMS THAT MOVE INTO OUR AREA COULD CREATE BRIEF MVFR/IFR CONDITIONS DUE TO HEAVY DOWNPOURS. TOWARDS 06Z...ANTICIPATE ANY LINGERING RAIN TO GRADUALLY TAPER OFF...THOUGH CANNOT RULE OUT ISOLATED LIGHT RAIN SHOWERS. PERIODS OF MVFR ARE POSSIBLE DUE TO PATCHY FOG AND LOWERED CIGS BEFORE DAYBREAK...ESPECIALLY AT THE INLAND SITES. SOUTHEAST WINDS AOB 8 KTS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. AFTER SUNRISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY. THOUGH CONDITIONS WILL REMAIN VFR WITH PERIODS OF MVFR...CANNOT RULE OUT BRIEF PERIODS OF IFR WITH HEAVIER SHOWERS AND/OR THUNDERSTORMS. SOUTH WINDS AOB 10 KTS THROUGHOUT THE MORNING WILL INCREASE THROUGHOUT THE AFTERNOON...WITH GUSTS NEAR 20 KTS POSSIBLE...SUBSIDING AFTER SUNSET. EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY INTO SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10 PM MONDAY...WINDS WILL BE FROM THE S AT UP TO 15 TO 20 KT FOR THE REMAINDER OF THE NIGHT. SEAS WILL PEAK IN THE 3 TO 5 FT RANGE. A BATCH OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS OFF OF CAPE FEAR THROUGH MIDNIGHT. OTHER CONVECTION WELL W OF THE WATERS MAY MOVE ACROSS THE WATER DURING THE EARLY MORNING HOURS. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...SOUTH TO SOUTHWEST FLOW EXPECTED THROUGH THE PERIOD AS LOW PRESSURE REMAINS OVER THE CAROLINAS TO THE WEST OF THE WATERS WITH HIGH PRESSURE IN THE OFF SHORE WATERS TO THE EAST BOTH TUES AND WED. THIS WILL ALSO KEEP UNSETTLED WEATHER THROUGH THE PERIOD. A HIGHLY AMPLIFIED MID TO UPPER TROUGH WILL MOVE SLOWLY EASTWARD PUSHING A COLD FRONT THROUGH THE WATERS BY THURS MORNING. WINDS WILL BE UP TO 15 KTS THROUGH TUES AFTN AND WILL DECREASE AND BEGIN TO VEER AROUND AS FRONT DRAWS NEAR LATE WED INTO THURS. BY END OF PERIOD...THURS MORNING...WINDS WILL VEER AROUND TO THE NW BEHIND COLD FRONT. WILL START OUT WITH SLIGHTLY HIGHER SEAS TUES MORNING AND LOWERING AS WINDS DIMINISH THROUGH WED BUT OVERALL THIS SOUTHERLY PUSH WILL KEEP SEAS 2 TO 4 FT THROUGH MOST OF THE PERIOD. WINDS AND SEAS WILL BE HIGHER IN AND AROUND ANY THUNDERSTORMS. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 3 PM MONDAY...NORTHEAST FLOW FOR THE MARINE COMMUNITY FOR THE EXTENDED AS HIGH PRESSURE RIDGE EXTENDS FROM THE NORTHEAST DOWN THROUGH THE APPALACHIANS. WIND SPEEDS WILL STAY HIGH ENOUGH...15-20 KNOTS TO KEEP SEAS INTERESTING ALTHOUGH THEY SHOULD AT THIS POINT REMAIN JUST BELOW FLAG CRITERIA. CAVEAT TO THIS FORECAST WITH THIS PATTERN ARE THE FREQUENT SURGES THAT ARE ALL BUT IMPOSSIBLE TO GAGE THIS FAR OUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RJD SHORT TERM...RGZ LONG TERM...III AVIATION...SGL
Hazardous weather outlook, May 14, 9:06 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 906 PM EDT MON MAY 14 2012 AMZ250-252-254-256-160115- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 906 PM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-160115- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 906 PM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN. HAIL AND GUSTY WINDS ARE STILL POSSIBLE INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-160115- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 906 PM EDT MON MAY 14 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT TUESDAY THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN. HAIL AND GUSTY WINDS ARE STILL POSSIBLE INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-160115- COASTAL HORRY-COASTAL GEORGETOWN- 906 PM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Local storm report, May 14, 6:31 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
631 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD 2 NE CONWAY 33.85N 79.03W
05/14/2012 HORRY SC EMERGENCY MNGR
MINOR FLOODING REPORTED ALONG EAST COUNTRY CLUB DRIVE.
&&
EVENT NUMBER ILM1200096
RJDSpecial weather statement, May 14, 6:37 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
637 PM EDT MON MAY 14 2012
SCZ033-053-142330-
INLAND HORRY-MARION-
637 PM EDT MON MAY 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY AND MARION COUNTIES
THROUGH 730 PM EDT...
AT 637 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF PEE DEE CROSSROADS...OR ABOUT 14 MILES WEST OF CONWAY...
MOVING EAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE DONGOLA AND PEE DEE CROSSROADS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3374 7930 3378 7932 3380 7933 3381 7932
3383 7932 3388 7921 3374 7914
TIME...MOT...LOC 2237Z 261DEG 5KT 3379 7929
IIISpecial weather statement, May 14, 7:11 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT MON MAY 14 2012
NCZ109-110-150015-
COASTAL BRUNSWICK-INLAND BRUNSWICK-
711 PM EDT MON MAY 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK COUNTY THROUGH
815 PM EDT...
AT 712 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RUSSTOWN...OR ABOUT OVER SHALLOTTE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE SHALLOTTE...CIVIE TOWN...
GRISSETTOWN...LONG BEACH...LONGWOOD...OAK ISLAND...RUSSTOWN...
SEASIDE...SUPPLY...BOLIVIA...HOLDEN BEACH AND OCEAN ISLE BEACH.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3391 7810 3391 7825 3390 7837 3386 7853
3402 7863 3403 7859 3410 7808
TIME...MOT...LOC 2312Z 263DEG 15KT 3394 7841
IIILocal storm report, May 14, 8:30 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
830 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG 5 SSW RAINS 34.03N 79.36W
05/14/2012 MARION SC TRAINED SPOTTER
TREES DOWN NEAR ALICE AVENUE. TIME ESTIMATED BASED OFF
RADAR.
&&
EVENT NUMBER ILM1200097
WEISSSpecial weather statement, May 14, 8:51 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
851 PM EDT MON MAY 14 2012
NCZ108>110-150145-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-
851 PM EDT MON MAY 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 945 PM EDT...
AT 851 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LONG BEACH...OR ABOUT 15 MILES EAST OF SHALLOTTE...MOVING EAST AT 10
MPH.
SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...BOILING SPRING
LAKES...LONG BEACH...OAK ISLAND...SOUTHPORT...SUPPLY...BALD HEAD
ISLAND...CASWELL BEACH...KURE BEACH...VARNAMTOWN AND YAUPON BEACH.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3390 7795 3384 7796 3385 7800 3390 7803
3392 7828 3405 7828 3407 7788
TIME...MOT...LOC 0051Z 270DEG 8KT 3394 7813
IIILocal storm report, May 14, 9:02 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
902 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 2 NW DARLINGTON 34.32N 79.89W
05/14/2012 DARLINGTON SC TRAINED SPOTTER
LARGE TREE AROUND 3 FT IN DIAMETER FELL ON TRAILER ON
WIRE RD NEAR INTERSECTION OF HIGHWAY 52. MAN INSIDE
SLEEPING WAS NOT HARMED.
0341 PM TSTM WND DMG 5 SSW RAINS 34.03N 79.36W
05/14/2012 MARION SC TRAINED SPOTTER
TREES DOWN NEAR ALICE AVENUE. TIME ESTIMATED BASED OFF
RADAR.
0439 PM HAIL CONWAY 33.84N 79.06W
05/14/2012 E1.00 INCH HORRY SC MEDIA
QUARTER SIZE HAIL REPORTED IN DOWNTOWN CONWAY.
0443 PM HAIL CONWAY 33.84N 79.06W
05/14/2012 E0.88 INCH HORRY SC PUBLIC
NICKEL SIZE HAIL REPORTED IN CONWAY.
0526 PM HAIL CONWAY 33.84N 79.06W
05/14/2012 E1.00 INCH HORRY SC PUBLIC
QUARTER SIZE HAIL REPORTED IN CONWAY.
0530 PM FLOOD 7 WNW CONWAY 33.87N 79.17W
05/14/2012 HORRY SC EMERGENCY MNGR
MINOR FLOODING REPORTED ALONG JUNIPER BAY ROAD.
0530 PM FLOOD 2 NE CONWAY 33.85N 79.03W
05/14/2012 HORRY SC EMERGENCY MNGR
MINOR FLOODING REPORTED ALONG EAST COUNTRY CLUB DRIVE.
0540 PM LIGHTNING 7 ENE RED HILL 33.82N 78.90W
05/14/2012 HORRY SC AMATEUR RADIO
A POWER POLE WAS HIT BY LIGHTNING AT THE INTERSECTION
OF HIGHWAY 90 AND SERENITY PLACE
0540 PM FLOOD 7 ENE RED HILL 33.82N 78.90W
05/14/2012 HORRY SC AMATEUR RADIO
TWO TO THREE INCHES OF STANDING WATER REPORTED AT THE
INTERSECTION OF SERENITY PLACE AND HIGHWAY 90.
&&
EVENT NUMBER ILM1200089 ILM1200097 ILM1200090 ILM1200091 ILM1200092
ILM1200095 ILM1200096 ILM1200093 ILM1200094
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:51 PM EDT | Special Weather Statement | ILM | Brunswick | 54 min |
| May 14, 10:05 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 35 min |
| May 14, 11:50 PM EDT | Tornado Warning | ILM | Brunswick, Columbus | 26 min |
| May 15, 12:32 AM EDT | Special Weather Statement | ILM | Columbus | 58 min |
| May 15, 6:28 AM EDT | Special Weather Statement | ILM | Brunswick | 62 min |
| May 15, 1:18 PM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| May 15, 1:22 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Pender | 9 min |
| May 15, 1:24 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 26 min |
| May 15, 2:56 PM EDT | Special Weather Statement | ILM | Columbus | 64 min |
| May 15, 3:55 PM EDT | Special Weather Statement | ILM | Robeson | 65 min |
| May 15, 4:03 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 34 min |
| May 15, 4:33 PM EDT | Special Weather Statement | ILM | Bladen | 57 min |
| May 15, 7:08 PM EDT | Special Weather Statement | ILM | Robeson | 67 min |
Nearby
Areal Flood Warnings in North Carolina, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.